Can long term use of postinor - two can be detected by a hormone test

Patient

Q: I've been experiencing bleeding between peiods for several months. It can be very heavy at times and severe menstrual cramps. Im sexually active and have been taking emergency pills over an year. Could this be the cause.

Doctor

A:   The purpose of Postinor is for emergency contraception only; when you forgot to take use your regular contraceptive method.
That medication contains a large quantity of hormones and if used frequently alters the hormonal balance of your body. If you would like to avoid unwanted pregnancy in the future, you should comply with a contraceptive method such as pills or injections but you could not rely only in emergency contraception which can also cause spotting or inter menstrual bleeding. I would suggest you to talk to your primary care physician about contraceptive methods, he/she would kindly explain them to you and suggest you the best option.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews